Alert archive / Texas / Small Craft Advisories in 2017
Small Craft Advisory 7, NWS Brownsville, TX
NWS Brownsville, TX issued this small craft advisory at Jan 24, 2017, 3:22 AM CST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Jan 24, 2017, 3:22 AM CST (09:22 UTC)
- Expired
- Jan 24, 2017, 6:00 PM CST
- In force
- 15 hr
- Issued by
- NWS Brownsville, TX
The text
As transmitted.
964 WHUS74 KBRO 240922 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 322 AM CST TUE JAN 24 2017 ...STRONG SOUTHERLY WINDS AND ELEVATED SEAS OVER THE LOWER TEXAS COASTAL WATERS TODAY... .A LOW-PRESSURE SYSTEM DEEPENING OVER THE CENTRAL PLAINS WILL CREATE HAZARDOUS WINDS AND BUILDING SEAS TODAY. SMALL CRAFT MAY HAVE DIFFICULTY NAVIGATING. GMZ130-132-135-241730- /O.NEW.KBRO.SI.Y.0006.170124T1600Z-170124T2300Z/ LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- 322 AM CST TUE JAN 24 2017 ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT FROM 10 AM THIS MORNING TO 5 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL CRAFT ADVISORY FOR WINDS, WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 5 PM CST THIS AFTERNOON. * WINDS...SOUTH AT AROUND 20 KNOTS. * BAY CONDITIONS...CHOPPY TO ROUGH WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ150-155-170-175-241730- /O.NEW.KBRO.SC.Y.0007.170124T0922Z-170125T0000Z/ COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 322 AM CST TUE JAN 24 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. * WINDS...SOUTH AT 20 TO 25 KNOTS. * WAVES/SEAS...BUILDING TO 5 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 53
2 follow-up statements
325 WHUS74 KBRO 241802 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 1202 PM CST TUE JAN 24 2017 ...STRONG SOUTHERLY WINDS CONTINUE TO INCREASE OVER THE LOWER TEXAS COASTAL WATERS TODAY... .A LOW-PRESSURE SYSTEM DEEPENING OVER THE CENTRAL PLAINS WILL CONTINUE TO PRODUCE HAZARDOUS WINDS AND SEAS TODAY. SMALL CRAFT WILL HAVE DIFFICULTY NAVIGATING. GMZ130-132-135-242300- /O.CON.KBRO.SI.Y.0006.000000T0000Z-170124T2300Z/ LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- 1202 PM CST TUE JAN 24 2017 ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... * WINDS...SOUTH 20 TO 25 KNOTS WITH GUSTS TO NEAR 30 KNOTS. * BAY CONDITIONS...ROUGH BAY WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ150-155-170-175-250000- /O.CON.KBRO.SC.Y.0007.000000T0000Z-170125T0000Z/ COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 1202 PM CST TUE JAN 24 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WINDS...SOUTH 20 TO 25 KNOTS WITH GUSTS TO NEAR 30 KNOTS. * WAVES/SEAS...SEAS 5 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ CASTILLO
867 WHUS74 KBRO 250009 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 609 PM CST TUE JAN 24 2017 ...STRONG SOUTHERLY WINDS CONTINUE OVER THE OFFSHORE GULF WATERS OFF THE LOWER TEXAS COAST... .A LOW-PRESSURE SYSTEM DEEPENING OVER THE CENTRAL PLAINS WILL CONTINUE TO PRODUCE HAZARDOUS WINDS AND SEAS TONIGHT. SMALL CRAFT WILL HAVE DIFFICULTY NAVIGATING. GMZ170-175-250600- /O.EXP.KBRO.SC.Y.0007.000000T0000Z-170125T0000Z/ /O.NEW.KBRO.SC.Y.0008.170125T0009Z-170125T0600Z/ WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 609 PM CST TUE JAN 24 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT... ...SMALL CRAFT ADVISORY HAS EXPIRED ON THE LAGUNA MADRE AND NEARSHORE GULF WATERS... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. * WINDS...SOUTH 20 TO 25 KNOTS WITH GUSTS TO NEAR 30 KNOTS. * WAVES/SEAS...SEAS 5 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ150-155-250115- /O.EXP.KBRO.SC.Y.0007.000000T0000Z-170125T0000Z/ COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- 609 PM CST TUE JAN 24 2017 ...SMALL CRAFT ADVISORY HAS EXPIRED... WINDS WILL DIMINISH AFTER SUNSET OVER THE LAGUNA MADRE AND NEARSHORE GULF WATERS. THEREFORE...THE SMALL CRAFT ADVISORY HAS BEEN ALLOWED TO EXPIRE. SMALL CRAFT SHOULD STILL EXERCISE CAUTION TONIGHT. $$ BIRCHFIELD
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory went out at Jan 23, 11:32 PM CST, 3 hours 50 minutes earlier.
Area forecast discussion, Jan 23, 11:32 PM CST, 3 hours 50 minutes before
Area Forecast Discussion National Weather Service BROWNSVILLE TX 1132 PM CST Mon Jan 23 2017 .DISCUSSION...Updated for latest aviation discussion below. && .AVIATION...VFR conditions will prevail the next 24 hours with mostly clear skies expected. The main impacts will be the strong southerly winds starting Tuesday morning and persisting through the afternoon as a deep low pressure system develops in the Central Plains and tightens the pressure gradient along the Lower Texas Coast. Winds are likely to approach AWW criteria at BRO and HRL. With the persistent southerly winds, low-level moisture will increase Tuesday afternoon, but only a few low level cumulus clouds are expected. && .PREV DISCUSSION... /issued 613 PM CST Mon Jan 23 2017/ DISCUSSION...Updated for latest aviation discussion below. AVIATION...VFR conditions will prevail the next 24 hours with very dry air preventing any fog or clouds from developing. The main impacts will be the strong southerly winds starting Tuesday morning as a deep low pressure system develops in the Central Plains and tightens the pressure gradient along the Lower Texas Coast. Moisture will begin to increase Tuesday afternoon with persistent southerly winds, but only a few low level cumulus clouds are expected, if anything. PREV DISCUSSION... /issued 145 PM CST Mon Jan 23 2017/ SHORT TERM (Tonight through Tuesday Night):The main issue in the short term portion of the forecast is wind. High pressure over the Gulf of Mexico will interact with a low pressure system and associated cold front in the Central Plains on Tuesday. Both MET and MAV guidance suggest that winds will be strong enough to reach Wind Advisory criteria within a portion of Deep South Texas and the Rio Grande Valley at that time, likely the three immediate coastal counties and the far eastern portion of Hidalgo County. Will defer the issuance, if any, of the Wind Advisory to a successive shift. Also, given the abundance of cured fuels across the BRO CWFA from the recent freeze, a Fire Danger Statement will likely also need to be issued, as the expected relative humidity percentages will be too high to warrant a Red Flag Warning. LONG TERM (Wednesday through Monday): Elongated troughing and a cold front will be stretching from the the Great Lakes Region to back towards Deep South Texas. Low pressure will be quickly moving across the Rio Grande Plains as the cold front sweeps into the northwest portion of the CWA around daybreak on Wednesday. The front will move through the remainder of RGV and out over the coastal waters by early afternoon. Models continue to indicate an extremely dry atmosphere and no rainfall is expected for land areas. Meanwhile...NW winds will become breezy with 15 to 20 mph winds and some higher gusts...but do not expect Wind Advisory criteria to be met. Additionally...another surge of drier air will filter into the region and RH values will fall back into the mid teen across the western third of the area. There is concern about Red Flag Warning criteria being met briefly...maybe for an hour or so...over portions of Starr and Zapata Counties. High pressure will quickly move into the region by the evening with north winds brining a re-enforcing shot of cooler air. Temperatures will fall back to near or even a bit below normal to round out the work week. Meanwhile...the high pressure will move east over the SE Gulf Coast States on Thursday and Friday. Winds will shift from NE to E bringing onshore flow and an increase of moisture back to the RGV by Friday. It will take some time for the atmosphere to moisten back up and do expect Friday to remain mainly dry...although clouds will be on the increase. By the weekend...deeper layer moisture will increase and a highly positively tilted H5 trough will keep zonal flow from the Pacific over the region. Meanwhile...another surface cold front will slide in from the NE on Saturday. As such...increasing rainfall chances will be noted on Saturday and to a somewhat lesser degree on Sunday. The tilted low become cut-off from the main flow late in the period and develops into a more neutrally tilted trough over Central Mexico. This may keep rainfall chances lingering through the beginning of next week. However...models still differ this far out in the extended with the GFS holding on to rainfall longer than the drier ECMWF. Temperatures will likely be even cooler given rainfall and cloud cover. MARINE: Now through Tuesday Night: Buoy 42020 reported west-northwest winds around 8 knots gusting to around 10 knots with seas of 2 feet with a period of 5 seconds at 13 CST/19 UTC. High pressure over the Gulf of Mexico will begin to interact with a low pressure system and associated cold front in the Central Plains during the forecast period. Small Craft will likely need to Exercise Caution for the Gulf of Mexico waters east of Padre Island tonight, with Small Craft Advisories likely needed for all or portions of the Lower Texas coastal waters Tuesday and Tuesday night. Wednesday through Saturday: The next cold front will sweeps through the coastal water Wednesday...bringing moderate to strong NW winds and building seas through at least late Wednesday night or into the early mornign hours on Thursday. SCAs maybe be needed for all or portions of the Lower Texas Coastal Waters. Surface high pressure will build into Texas and move along the Southern Gulf States Thursday and Friday. Light to moderate NE winds on Thursday will become E on Friday...with low to moderate seas in place. More adverse marine conditons will return on Saturday as a front moves in from the NE...with winds and seas increasing to possibly SCA criteria. More widespread showers are possible. && .BRO WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && This product is also available on the web at: HTTP://WEATHER.GOV/RGV 65/53
Hazardous weather outlook, Jan 23, 4:04 PM CST, 11 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 404 PM CST MON JAN 23 2017 TXZ248>257-241100- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 404 PM CST MON JAN 23 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF DEEP SOUTH TEXAS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A WIND ADVISORY MAY BE NEEDED FOR PORTIONS OF DEEP SOUTH TEXAS AND THE RIO GRANDE VALLEY ON TUESDAY. ELEVATED FIRE DANGER IS POSSIBLE FOR PORTIONS OF DEEP SOUTH TEXAS AND THE RIO GRANDE VALLEY ON TUESDAY AND WEDNESDAY. AN ELEVATED RISK OF RIP CURRENTS IS POSSIBLE AT THE LOCAL BEACHES TUESDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ130-132-135-150-155-170-175-241100- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 404 PM CST MON JAN 23 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SMALL CRAFT ADVISORIES ARE POSSIBLE ALONG THE LOWER TEXAS COAST TUESDAY THROUGH THURSDAY...AND AGAIN ON SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 24, 3:22 AM CST | Small Craft Advisory for Winds | BRO | 14 hr | |
| Jan 24, 4:51 AM CST | Wind Advisory | BRO | Cameron, Hidalgo, Kenedy, Willacy | 12 hr |
| Jan 24, 2:56 PM CST | Fire Weather Watch | BRO | Brooks, Hidalgo, Jim Hogg, Starr, Zapata | 15 hr |
Nearby
Small Craft Advisories in Texas, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.